# SDR CA111121005

- Difficulty date: November 20, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Dhav DHC8106
- Aircraft time: 33,957 hours
- Engine: Pwa PW121
- Propeller: Hamstd 14SF7
- System (JASC): 6114 · Propeller Hub Section
- Part: Nut
- Part number: 7847761
- Condition: Cracked
- Location: Nr 1 Propeller
- Part time: 202 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) ACFT NR 1 PROP HUB WAS GOING TO BE REMOVED DUE TO AN OIL LEAK WHEN IT WAS DISCOVERED SEVERAL OF THE PROP HUB ATTACH NUTS WERE LOOSE & OR CRACKED.  THE PROP HUB WAS ONLY INSTALLED FOR APPROX 202 HRS.  THE HUB HAD PREVIOUSLY BEEN SENT TO A REPAIR SHOP & RETURNED WITH NEW PROPELLER SECURING NUTS.  ATTACHED ARE PICTURES OF THE HARDWARE IN QUESTION, PN 784776-.  UPON FINDING THESE ISSUES WITH THE CRACKED NUTS OUR PERSONNEL COMPARED THE CRACKED NUTS TO OTHER EXAMPLES OF SERVICEABLE PROPELLER NUTS & WERE SURPRISED TO NOTE THE NUTS LOOKED SIMILAR, BUT WERE IN FACT DIFFERENT THAN THE OTHER EXAMPLES OF PN 784776-1.  THE CRACKING NUTS APPEAR TO NOT BE AS WELL DEFINED OR HAVE AS SMOOTH FINISH AS THE SAMPLE OF A GOOD NUT.  OUR IMMEDIATE ACTION WAS TO QUARANTINE & REPLACE THE SUSPECT NUTS FROM THE PROPELLER.  THEN INITIATE AN IMMEDIATE FLEET CAMPAIGN TO VISUALLY INSPECT, TO TRY & LOCATE FURTHER SUSPECT NUTS & RE-TORQUE, TO CHECK FOR SECURITY.  ALL PROPELLER SECURING NUTS WITHIN OUR FLEET.
